Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 93, NWS Marquette, MI

August 28, 2007Dickinson County, Menominee County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Aug 28, 2007, 4:49 PM CDT for Dickinson County, Menominee County, Michigan. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 28, 2007, 4:49 PM CDT (21:49 UTC)
Expired
Aug 28, 2007, 6:00 PM CDT
In force
71 min
Issued by
NWS Marquette, MI
Area
Counties, with a storm outline in the text

Counties Dickinson County, MI, Menominee County, MI

The radar

The Marquette radar (KMQT), 86 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 28, 4:49 PM CDTSevere Thunderstorm WatchSPC2 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 386 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
386 J/kg
Mixed-layer CIN
-330 J/kg
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:01 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Aug 28, 3:01 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
401 PM EDT TUE AUG 28 2007

.SYNOPSIS...
WATER VAPOR IMAGERY AND RUC ANALYSIS SHOW A LOW AMPLITUDE OVER SOUTH
CENTRAL CANADA EXTENDING SOUTHWEST INTO NORTH DAKOTA. ANOTHER TROUGH
STRETCHES FROM NORTHEAST WISCONSIN SOUTHWEST INTO THE CENTRAL
PLAINS. SURFACE ANALYSIS SHOWING A LOW OVER EAST CENTRAL ONTARIO
WITH A COLD FRONT DRAPED SOUTHWEST ALONG THE NORHTWEST SHORT OF LAKE
MICHIGAN INTO THE CENTRAL PLAINS. SCATTERED SHOWERS AND
THUNDERSTORMS CONTINUE TO FIRE JUST NORTH OF THE FRONT AND UNDER THE
MID LEVEL TROUGH OVER NORTHERN WISCONSIN.

.SHORT TERM (TONIGHT)...A MID LEVEL TROUGH OVER THE NORTH DAKOTA
WILL DEEPEN  AS IT SHIFTS INTO THE NORTHERN MINNESOTA. LOCAL WRF
MODEL SHOWING A NARROW BAND OF SHORTWAVE ENERGY STRETCHING FROM
SAINT CLOUD MN THROUGH WESTERN LAKE SUPERIOR. THIS WILL TRACK
THROUGH EASTERN U.P. THIS EVENING REACHING NORTHERN LAKE MICHIGAN BY
MIDNIGHT. DEEP MOISTURE WILL LIKEWISE MOVE INTO THE AREA BEHIND THE
FRONT AND FEED SOME ELEVATED CONVECTION THIS EVENING. RUC/LOCAL WRF
INDICATE SBCAPE WILL REACH 2000J/KG ACROSS THE SOUTHERN PART OF THE
AREA AS A STRONG THETA-E RIDGE SWEEPS SETS UP IN THAT AREA.
THUNDERSTORMS LOOK LIKE A REAL POSSIBILITY FOR THIS EVENING FOR MOST
OF THE AREA SO WILL BUMP POPS UP A BIT.

.LONG TERM (12Z WED THROUGH DAY 7)...
THE FRONT THAT BROUGHT DECENT RAIN TO THE CWA OVERNIGHT AND WILL
CONTINUE TO SLOWLY PUSH TO THE SOUTHEAST. BEHIND THIS FRONT HIGH
PRESSURE LOOKS TO TAKE HOLD INTO THE WEEKEND. EXPECT QUIET WEATHER
THROUGH THE REMAINDER OF THE WEEK. LOWERED TEMPS A BIT ON THURSDAY
NIGHT AS DRY AIR REMAINS OVER THE WESTERN CWA...THOUGH SIMILARLY TO
THE PREVIOUS NIGHT IT MIGHT BE COLDER OVER THE GRB CWA WHERE AIR IS
DRIEST...0.35 PWAT PER 12Z GFS. CONSIDERED PUTTING IN PATCHY FROST
DURING THIS TIME AS WE COULD REALLY COLD ALONG THE WISCONSIN BORDER
COUNTIES...DECIDED TO HOLD OFF FOR NOW AS COLDER AIR MAY END UP
SOUTH OF US ANYWAY.  OTHERWISE NO MAJOR CHANGES MADE OR NEEDED TO
GOING FCST. NEXT CHANCE FOR PRECIP LOOKS TO BE SUN/MON TIME FRAME AS
ANOTHER FRONT PUSHES SOUTHEAST.

&&

.AVIATION (FOR THE 18Z TAF ISSUANCE)...

THERE IS A CHANCE FOR THUNDER THIS AFTERNOON AS DISCRIBED ABOVE AT
KSAW ALONG COLD FRONT...ALTHOUGH BETTER CHANCES MAY BE SOUTH NEAR
THE GREATER INSTABILITY. WINDS TURN NORTH BEHIND THE FRONT...AND
WITH ABUNDANT LINGERING LOW LEVEL MOISTURE...MAY SEE A PERIOD OF IFR
CIGS AND VSBY AT KSAW. LOW CEILING ARE OCCURRING OVER THE AREA OF
DEEP MOISTURE OVER WESTERN LAKE SUPERIOR AT THIS TIME. THIS SHOULD
SPREAD OVER KCMX THIS AFTERNOON AS WELL. CONDITIONS SHOULD
DRAMATICALLY IMPROVE LATER TONIGHT WITH ARRIVAL OF DRY AIR AND
SECONDARY COLD FRONT. FOG SHOULD SET IN WITH THE ADDITION OF
RESIDUAL MOISTURE FROM EXPECTED AFTERNOON RAINS.

&&

.MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)...

A COLD FRONT WILL SHIFT OUT OF NORTHERN LAKE MICHIGAN SOUTHEAST
THROUGH LOWER MICHIGAN TONIGHT AND WEDNESDAY. IN ITS WAKE A HIGH
PRES RIDGE WILL SPREAD OVER THE UPPER GREAT LAKES AND REMAIN
THROUGH FRIDAY. NW WINDS BEHIND THE FRONT SHOULD TOP OUT AT 20 KT
LATE TONIGHT INTO WEDNESDAY. WINDS WILL REMAIN BELOW 20 KNOTS ACROSS
LAKE SUPERIOR THROUGH SUNDAY.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...NONE.

&&

DISCUSSION...DLG (SHORT TERM)/PEARSON(LONG TERM)
AVIATION...DLG
MARINE...DLG
Hazardous weather outlook, Aug 28, 3:09 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
409 PM EDT TUE AUG 28 2007

MIZ001>007-009>014-084-085-292015-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
409 PM EDT TUE AUG 28 2007 /309 PM CDT TUE AUG 28 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE
EAST HALF OF UPPER MICHIGAN. SOME STORMS MAY BE CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS SOUTHEAST OF A LINE FROM
IRON MOUNTAIN TO MUNISING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON
THROUGH MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

LSZ221-241>248-263-264-292015-
KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE
LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI-
MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM
AND SOUTH OF THE US/CANADIAN BORDER-
LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD
BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING
WHITEFISH BAY-
409 PM EDT TUE AUG 28 2007 /309 PM CDT TUE AUG 28 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS EASTERN LAKE
SUPERIOR ENDING LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON
THROUGH MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-262-292015-
BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND
PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID-
LINE OF THE LAKE-
409 PM EDT TUE AUG 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS LATE SUNDAY NIGHT
THROUGH MONDAY MORNING..

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PEARSON

In the hours before

Special weather statement, Aug 28, 3:30 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
430 PM EDT TUE AUG 28 2007

MIZ012-282230-
MENOMINEE-
330 PM CDT TUE AUG 28 2007

...SIGNIFICANT WEATHER ALERT FOR MENOMINEE COUNTY UNTIL 530 PM CDT...

AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS IN NORTHERN WISCONSIN...ALONG A LINE EXTENDING
FROM 14 MILES NORTH OF RHINELANDER TO 12 MILES WEST OF WAUSAU.
THESE STORMS WERE MOVING EAST AT 50 MPH. AT 315 PM CDT...60 MPH
WINDS WERE REPORTED IN TOMAHAWK WISCONSIN.

THESE STORMS ARE EXPECTED TO ENTER MENOMINEE COUNTY BY 500 PM CDT.
PEOPLE IN MENOMINEE COUNTY...INCLUDING THE CITIES OF
HERMANSVILLE...STEPHENSON...POWERS...MENOMINEE AND CEDAR
RIVER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

AJ

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 9:27 PM CDTSpecial Marine WarningMQT93 min
Aug 27, 11:33 PM CDTSpecial Marine WarningMQT72 min
Aug 28, 12:13 AM CDTSpecial Marine WarningMQT32 min
Aug 28, 12:42 AM CDTSevere Thunderstorm WarningMQTGogebic78 min
Aug 28, 1:35 AM CDTSpecial Marine WarningMQT55 min
Aug 28, 3:32 AM CDTSpecial Marine WarningMQT58 min
Aug 28, 6:58 AM CDTMarine Weather StatementMQT42 days
Aug 28, 7:42 AM CDTMarine Weather StatementMQT51 days
Aug 28, 4:58 PM CDTSpecial Marine WarningMQT92 min
Aug 28, 5:33 PM CDTSevere Thunderstorm WarningMQTDelta57 min
Aug 28, 5:57 PM CDTSevere Thunderstorm WarningMQTMenominee18 min
Aug 28, 5:59 PM CDTMarine Weather StatementMQT51 days
Aug 28, 6:23 PM CDTSpecial Marine WarningMQT52 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.